Thunderstorm Wind, Simpson
- When
- February 17, 12:25 AM EST to 12:34 AM EST
- Where
- Simpson County, Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.717, -86.567
A gust front ahead of a line of thunderstorms downed trees and power lines over parts of South Central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A gust front ahead of a line of thunderstorms downed trees and power lines over parts of South Central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 16, 11:40 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1140 PM EST THU FEB 16 2006
.SHORT TERM (MESO UPDATE)...
DROPPING THE TORNADO WATCH. SVR THREAT APPEARS TO BE DIMINISHING
RAPIDLY AS SFC BASED LIS ARE AT BEST +2C JUST AHEAD OF THE COLD
FRONT. STILL COULD SEE SOME BRIEF GUSTS TO 40/45 MPH AND SMALL
HAIL...BUT MAIN THREAT OVERNIGHT APPEARS TO BE FROM A PERIOD OF
HEAVY RAIN WITH A QUICK INCH POSSIBLE. WILL ALSO CONTINUE WIND
ADVISORY...GUSTS TO 40 MPH POSSIBLE BEHIND FRONT WITHIN STRONG COLD
ADVECTION.
THINGS ARE LOOKING INTERESTING FRI NIGHT-SAT MORNING WITH POTENTIAL
SNOW EVENT...AT LEAST FOR SRN KY. MORE ON THIS WITH THE MORNING ZONE
PACKAGE.
CS
.PREVIOUS DISCUSSION (OVERNIGHT-FRIDAY)
CURRENT WATER VAPOR LOOP AND PROFILER DATA SHOWING DEVELOPING TROUGH
ON THE LEE SIDE OF THE ROCKIES...WITH MAINLY SOUTHWEST FLOW
DOMINATING OVER THE LOWER OHIO RIVER VALLEY. OVER 100 KT JET NOTED
AT THE BASE OF THIS TROUGH AT 400MB. CLOSER TO THE SURFACE...AN
850MB JET OF 50+ KTS LOCATED OVER MID-MISSISSIPPI RIVER VALLEY AND
LOWER GREAT LAKES. AT THE NOSE OF THIS JET...A COMPLEX OF ELEVATED
SHOWERS AND THUNDERSTORMS CAUSED BY INTENSE WARM-AIR ADVECTION HAS
DEVELOPED OVER THE LAKE MICHIGAN AREA. FRONTAL BOUNDARY STRETCHES
FROM THIS COMPLEX DOWN TO THE OKLAHOMA ARKANSAS BORDER. A LOW
PRESSURE WAVE IS EXPECTED TO DEVELOP ALONG THIS...AND WITH THE
FRONT...APPROACH THE REGION THIS EVENING AND MAKE FOR SOME
INTERESTING WEATHER.
SOUNDINGS FARTHER WEST SHOWED SOME CONVECTIVE INHIBITION EARLIER
TODAY...HOWEVER BASED ON RADAR OUT OF ST. LOUIS...THE FORCING WITH
THE APPROACHING SYSTEM IS SO STRONG THAT IT HAS OVERCOME THIS.
STORMS ALONG THE FRONTAL BOUNDARY WILL QUICKLY GO SEVERE. 925MB
WINDS ARE PROGGED TO INCREASE TO ROUGHLY 60 KTS ALONG THE FRONT...SO
SEVERE THREAT SHOULD CONTINUE THROUGH THE EVENING HOURS. EVEN THOUGH
INSTABILITY HAS BEEN MINIMIZED WITH MORNING PRECIP AND LOW
CLOUDS...SOME BREAKS IN THE CLOUDS HAVE OCCURRED AND TEMPS HAVE
WARMED UP IN RESPONSE. ALSO...MID-50 DEWPOINTS HAVE REACHED SWRN
CWA...SO DESPITE SOME MID-LEVEL CAPPING...AT LEAST SOME ELEVATED
INSTABILITY WILL REMAIN IN PLACE. MID-LEVEL LAPSE RATES SHOULD
INCREASE AS SHORTWAVE APPROACHES TONIGHT...WHICH WILL HELP STORMS
PERSIST. GIVEN THE WIND SHEAR IN THE ATMOSPHERE...THINK DAMAGING
SQUALL LINE VERY LIKELY...WITH EMBEDDED SUPERCELLS FARTHER TO THE
WEST. SE MO...NE AR...W TN...W KY...AND S IL MAY HAVE TORNADO
THREAT...BUT THAT SHOULD BE MINIMIZED AS THE SQUALL LINE ENTERS OUR
CWA. WILL NOT TAKE MUCH FOR HIGH WINDS TO MIX DOWN TO THE
SURFACE...SO DAMAGING WINDS UP TO 65 MPH MAIN THREAT WITH THE LINE.
AHEAD OF THIS LINE...AMBIENT WINDS WILL CONTINUE TO INCREASE AS
PRESSURE GRADIENT TIGHTENS. WILL EXTEND WIND ADVISORY UNTIL 4AM
EST...WITH THE HIGHEST WIND GUSTS LIKELY OVER HIGHER TERRAIN OVER
THE BLUE GRASS REGION. WINDS WILL VEER QUICKLY TO THE NORTHWEST
EARLY FRIDAY MORNING.
PRECIP WILL END DRAMATICALLY BEHIND THE LINE...AND TEMPS AND
DEWPOINTS WILL PLUMMET AS WELL. HIGHS ONLY IN THE UPPER 30S TO LOW
40S LIKELY FOR FRIDAY...WITH MAXES REACHED EARLY IN THE DAY AS HIGH
PRESSURE TRIES TO NOSE INTO THE REGION FROM THE NORTHWEST.
AL
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
FRI NGT THRU SUN NGT...
AS ARCTIC FRONT STALLS ACROSS THE SRN GULF STATES EARLY SATURDAY...A
LOW AMPLITUDE WAVE/UPR LVL IMPLSE IS PROGGED TO TRACK FROM EASTERN
TEXAS/OK ACROSS THE NORTHERN GULF STATES/TN VLY. GFS STRONGER AND
FARTHER N WITH WAVE. WITH LITTLE SURFACE REFLECTION OF THIS UPPER
AIR SYSTEM...PRECIPITATION WILL DEVELOP AS SOUTHWEST MIDLEVEL FLOW
OVERRUNS SHALLOW ARCTIC AIR NEAR THE SURFACE.
LIKE YESTERDAY...GFS IS MORE ROBUST WITH THE NORTHERN EXTENT OF SNOW
EARLY SATURDAY AS COMPARED WITH THE NAM BECAUSE IT PLACES ARCTIC
FRONT NOT AS FAR S BY 12Z SAT AND ARCTIC HI IS FARTHER UPSTREAM/NW
ACRS WRN IA AS OPPOSED TO THE NAM WHICH HAS IT ON THE IA/MO BORDER.
ALSO...THE GFS USUALLY OVER-SATURATES AND LOW LEVELS WILL BE DRY. IF
GFS VERIFIES...1-2 INCHES ARE CERTAINLY POSSIBLE ACROSS THE SOUTHERN
TIER...WITH NOTHING OR PERHAPS FLURRIES CENTRAL. THE DRIER NAM
FORECASTS JUST FLURRIES ACROSS THE SOUTH LATE FRI NGT AND EARLY SAT.
WE WILL CONT TO COMPROMISE AND MENTION ABOUT 40% CHANCES ACROSS THE
SOUTH...20% CENTRAL AND DRY N.
FLAT UPR LVL RIDGE BUILDS UPSTREAM ACRS THE CENTRAL CONUS SUN WITH
BASICALLY ZONAL FLO THRU END OF PD. AFOREMENTIONED ARCTIC HI
ADVANCES TO THE MID MS/LWR OH VLY SUN MRNG WITH SUBSIDING...
DRY...STABLE AMS DOMINANT TIL SUN NGT WHEN IT SLIDES INTO THE
VIRGINIAS. BY THEN...IN RETURN FLO...GFS DEVELOPS A SFC TROF FROM LA
INTO THE TN VLY RESULTING IN DEEPENING MSTR AND A CHC OF
SNOW...MAINLY SRN FA. AGAIN NAM NOT AS BULLISH WITH RETURN MSTR.
DK
MON THRU THU...
WILL STAY CLOSE TO ONGOING FCST FOR THIS PD...LEANING TOWARD A COMBO
OF NCEPS ENSEMBLE MEAN AND THE ECMWF...WILL HOWEVER CHG RAIN/SNOW
CHC ON PRESIDENTS DAY TO JUST SNOW WITH VERTICAL TEMP PROFILES IN
SUPPORT. ALSO WILL END SNOW CHC LATE MON WITH SUPPORT FROM THE ECMWF
AND GFS ENSEMBLES. THIS WILL BE A COLD PD WITH BASICALLY ZONAL FLO
ALOFT AND SOME SLIGHT MODERATION BY WED AND THU WITH MAX TEMPS
APPROACHING SEASONAL VALUES BY THEN IN THE MID/UPPER 40S.
A WAVY STATIONARY FRONT LIFTS NWD MON TO THE NRN GULF STATES WITH A
TROF EXTENDING NWD INTO EKY. THIS WILL PRODUCE SOME OVRNNG
PRECIP(SNOW)WITH OUR FA IN ARREARS OF THE TROF(TO THE WEST). WITH
THE GFS OFFERING A LESS MOIST SOLUTION...WILL KEEP POPS IN THE CHC
CATEGORY ATTM...SIMILAR TO HPCS PROGS. FRONT MOVES OFF THE SERN U.S.
COAST TUE WITH HI PRES BUIDING INTO THE MID MS/LWR OH VLYS
...DRIFTING SEWD ACRS THE TN/LWR OH VLYS WED. WITH MODEL DIVERSITY
ON THU...WILL KEEP A DRY FCST FOR NOW ...GOING AGAINST NCEPS
ENSEMBLES. THE ONLY CONSISTENCY HERE IS A CONTINUATION OF MODERATING
TEMPS TO NEAR NORMAL.
11
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY ALL ZONES 21-09 UTC/4 PM - 4 AM EST THIS
AFTERNOON AND EVENING.
IN...WIND ADVISORY ALL ZONES 21-09 UTC/4 PM - 4 AM EST THIS
AFTERNOON AND EVENING.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 945 PM EST THU FEB 16 2006 INZ076>079-083-084-089>092-KYZ023>025-028>043-047>049-170930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-JESSAMINE KY-CLARK KY- 945 PM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA...NORTH CENTRAL KENTUCKY...AND THE BLUEGRASS REGION. .DAY ONE...TONIGHT. A WIND ADVISORY IS IN EFFECT TONIGHT. SOUTHERLY WINDS WILL STEADILY INCREASE...WITH PEAK GUSTS AROUND 45 MPH. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE MOVING EASTWARD OUT OF INDIANA ASSOCIATED WITH A POTENT COLD FRONT. VERY STRONG WIND FIELDS WILL LEAD TO A CHANCE OF DAMAGING WINDS...AND PERHAPS SOME PEA TO MARBLE SIZE HAIL. WINDS OF 30 TO 50 MPH AND AN ISOLATED GUST TO 60 MPH IS POSSIBLE THROUGH 3 AM. TEMPERATURES WILL DROP 15 TO 25 MPH DEGREES AS THE FRONT PASSES YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. THERE IS A CHANCE FOR LIGHT SNOW SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING. KYZ026-027-045-046-053>057-061>067-070>078-081-082-170930- OHIO KY-GRAYSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 655 PM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A WIND ADVISORY IS IN EFFECT TONIGHT. SOUTHERLY WINDS WILL STEADILY INCREASE...WITH PEAK GUSTS AROUND 45 MPH. VERY STRONG WIND FIELDS WILL LEAD TO A CHANCE OF DAMAGING WINDS...AND PERHAPS SOME PEA TO MARBLE SIZE HAIL. WINDS OF 30 TO 50 MPH AND AN ISOLATED GUST TO 60 MPH IS POSSIBLE THROUGH 3 AM. TEMPERATURES WILL DROP 15 TO 25 MPH DEGREES AS THE FRONT PASSES YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. THERE IS A CHANCE FOR LIGHT SNOW LATE FRIDAY NIGHT AND SATURDAY ACROSS SOUTH CENTRAL KENTUCKY. POTENTIAL EXISTS FOR 1 TO 2 INCHES OF SNOW ACCUMULATION...THOUGH THERE IS STILL UNCERTAINTY REGARDING HOW MUCH MOISTURE WILL WORK NORTHWARD INTO THE AREA. THERE IS ANOTHER CHANCE FOR LIGHT SNOW SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. JDG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 PM EST THU FEB 16 2006 INZ076>079-083-084-089>092-KYZ023>032-061-170430- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MORGANTOWN 920 PM CST THU FEB 16 2006 /1020 PM EST THU FEB 16 2006/ ...LINE OF STRONG STORMS MOVING THROUGH SOUTHERN INDIANA AND NORTHWEST KENTUCKY A LINE OF STRONG STORMS IS MOVING TO THE EAST AT 40 TO 50 MPH AND WILL BRING STRONG GUSTY WINDS INTO SALEM... SCOTTSBURG... CORYDON... AND HAWESVILLE THROUGH 1130 PM EST. RESIDENTS IN THESE AREAS CAN EXPECT WINDS OF 40 TO 50 MPH...PEA TO MARBLE SIZED HAIL... AND BRIEF HEAVY RAINFALL OF UP TO 1 INCH IS POSSIBLE TOO. TRAVELERS ON I-64 WEST OF THE CORYDON EXIT...AND I-65 NORTH OF MEMPHIS...WILL ENCOUNTER THESE STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM EST...HOWEVER THE PRIMARY THREAT THIS EVENING WILL BE ASSOCIATED WITH DAMAGING WINDS. ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE.AHEAD OF THE LINE OF STORMS... SOUTHERLY WINDS WILL GUST BETWEEN 30 AND 40 MPH. THE RAIN WILL PERSIST FOR ABOUT AN HOUR AND A HALF AFTER THE LINE PASSES YOUR LOCATION. TEMPERATURES WILL DROP 10 TO 20 DEGREES WITHIN ONE HOUR. STAY TUNED TO WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE WARNINGS REGARDING THIS DANGEROUS WEATHER SITUATION. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1044 PM EST THU FEB 16 2006 INZ076>079-083-084-089>092-KYZ023>032-061-170445- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MORGANTOWN 944 PM CST THU FEB 16 2006 /1044 PM EST THU FEB 16 2006/ ...LINE OF STRONG STORMS MOVING THROUGH SOUTHERN INDIANA AND NORTHWEST KENTUCKY A LINE OF STRONG STORMS IS MOVING TO THE EAST AT 40 TO 50 MPH AND WILL BRING STRONG GUSTY WINDS INTO MADISON... JEFFERSONVILLE... NEW ALBANY... CORYDON... BRANDENBURG... HARDINSBURG... AND BEAVER DAM THROUGH 1145 PM EST. RESIDENTS IN THESE AREAS CAN EXPECT WIND GUSTS OF 40 TO 50 MPH...PEA TO MARBLE SIZED HAIL...AND BRIEF HEAVY RAINFALL OF UP TO 1 INCH IS POSSIBLE TOO. TRAVELERS ON I-64 WEST OF LOUISVILLE...AND I-65 NORTH OF LOUISVILLE...WILL ENCOUNTER THESE STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM EST...HOWEVER THE PRIMARY THREAT THIS EVENING WILL BE ASSOCIATED WITH DAMAGING WINDS. ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE. AHEAD OF THE LINE OF STORMS...SOUTHERLY WINDS WILL GUST BETWEEN 30 AND 40 MPH. THE RAIN WILL PERSIST FOR ABOUT AN HOUR AND A HALF AFTER THE LINE PASSES YOUR LOCATION. TEMPERATURES WILL DROP 10 TO 20 DEGREES WITHIN ONE HOUR. STAY TUNED TO WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE WARNINGS REGARDING THIS DANGEROUS WEATHER SITUATION. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1102 PM EST THU FEB 16 2006 INZ076>079-083-084-089>092-KYZ023>032-061-170515- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MORGANTOWN 1002 PM CST THU FEB 16 2006 /1102 PM EST THU FEB 16 2006/ ...LINE OF STRONG STORMS MOVING THROUGH SOUTHERN INDIANA AND PARTS OF CENTRAL KENTUCKY... A LINE OF STRONG STORMS IS MOVING TO THE EAST AT 40 TO 50 MPH AND WILL BRING STRONG GUSTY WINDS INTO MADISON... BEDFORD... GOSHEN... LOUISVILLE... FORT KNOX... HARDINSBURG... AND BEAVER DAM THROUGH MIDNIGHT EST. RESIDENTS IN THESE AREAS CAN EXPECT WIND GUSTS OF 40 TO 45 MPH...PEA TO MARBLE SIZED HAIL...AND BRIEF HEAVY RAINFALL OF UP TO 1 INCH IS POSSIBLE TOO. TRAVELERS ON LOCAL ROADWAYS WILL ENCOUNTER THESE STORMS...WATCH FOR PONDING OF WATER ON THE ROADS...AND SLOW DOWN IF ENCOUNTERING HEAVY RAINS. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM EST...HOWEVER THE PRIMARY THREAT THIS EVENING WILL BE ASSOCIATED WITH DAMAGING WINDS. ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE. AHEAD OF THE LINE OF STORMS...SOUTHERLY WINDS WILL GUST BETWEEN 30 AND 40 MPH. THE RAIN WILL PERSIST FOR ABOUT AN HOUR AND A HALF AFTER THE LINE PASSES YOUR LOCATION. TEMPERATURES WILL DROP 10 TO 20 DEGREES WITHIN ONE HOUR. STAY TUNED TO WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE WARNINGS REGARDING THIS WEATHER SITUATION. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1138 PM EST THU FEB 16 2006 INZ078-079-090>092-KYZ023>035-038-039-045-046-053-054-061>065- 070>074-170545- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON... NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT... TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...SPRINGFIELD... HODGENVILLE...LEBANON...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW 1038 PM CST THU FEB 16 2006 /1138 PM EST THU FEB 16 2006/ ...LINE OF THUNDERSTORMS MOVING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY... A LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 40 MPH AND WILL BRING STRONG GUSTY WINDS INTO NEW CASTLE... SHELBYVILLE... MOUNT WASHINGTON... ELIZABETHTOWN... BARDSTOWN... MUNFORDVILLE... AND BOWLING GREEN THROUGH 1230 AM EST (1130 PM CST). RESIDENTS IN THESE AREAS CAN EXPECT WIND GUSTS OF 35 TO 40 MPH... PEA SIZED HAIL...AND A PERIOD OF HEAVY RAINFALL OF UP TO 1 INCH. TRAVELERS ON LOCAL ROADWAYS WILL ENCOUNTER THESE STORMS...WATCH FOR PONDING OF WATER ON THE ROADS...AND SLOW DOWN IF ENCOUNTERING HEAVY RAINS. THROUGH 2 AM EST...THERE IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD TURN SEVERE...HOWEVER OVERALL SEVERE STORM CHANCES APPEAR TO BE DIMINISHING. THE RAIN WILL PERSIST FOR ABOUT AN HOUR AND A HALF AFTER THE LINE PASSES YOUR LOCATION. TEMPERATURES WILL DROP 20 DEGREES WITHIN ONE HOUR. STAY TUNED TO WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE WARNINGS REGARDING THIS WEATHER SITUATION. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1202 AM EST FRI FEB 17 2006 KYZ027>036-038>040-045>047-053>055-061>065-070>074-170615- GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY- WOODFORD KY-NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY- BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON... DANVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW 1102 PM CST THU FEB 16 2006 /1202 AM EST FRI FEB 17 2006/ ...LINE OF THUNDERSTORMS MOVING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY... A LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 40 MPH AND WILL BRING STRONG GUSTY WINDS INTO FRANKFORT... SPRINGFIELD... MUNFORDVILLE... AND BOWLING GREEN THROUGH 1 AM EST (MIDNIGHT CST). RESIDENTS IN THESE AREAS CAN EXPECT WIND GUSTS OF 35 TO 40 MPH... PEA SIZED HAIL...AND A PERIOD OF HEAVY RAINFALL OF UP TO 1 INCH. TRAVELERS ON LOCAL ROADWAYS WILL ENCOUNTER THESE STORMS...WATCH FOR PONDING OF WATER ON THE ROADS...AND SLOW DOWN IF ENCOUNTERING HEAVY RAINS. THROUGH 2 AM EST...THERE IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD TURN SEVERE...HOWEVER OVERALL SEVERE STORM CHANCES APPEAR TO BE DIMINISHING. THE RAIN WILL PERSIST FOR ABOUT AN HOUR AND A HALF AFTER THE LINE PASSES YOUR LOCATION. TEMPERATURES WILL DROP 20 DEGREES WITHIN ONE HOUR. STAY TUNED TO WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE WARNINGS REGARDING THIS WEATHER SITUATION. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1202 AM EST FRI FEB 17 2006 KYZ027>036-038>040-045>047-053>055-061>065-070>074-170615- GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY- WOODFORD KY-NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY- BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON... DANVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW 1102 PM CST THU FEB 16 2006 /1202 AM EST FRI FEB 17 2006/ ...LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL KENTUCKY... A LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 40 MPH AND WILL BRING STRONG GUSTY WINDS INTO FRANKFORT... SPRINGFIELD... MUNFORDVILLE... AND BOWLING GREEN THROUGH 1 AM EST (MIDNIGHT CST). RESIDENTS IN THESE AREAS CAN EXPECT WIND GUSTS OF 35 TO 40 MPH... PEA SIZED HAIL...AND A PERIOD OF HEAVY RAINFALL OF UP TO 1 INCH. TRAVELERS ON LOCAL ROADWAYS WILL ENCOUNTER THESE STORMS...WATCH FOR PONDING OF WATER ON THE ROADS...AND SLOW DOWN IF ENCOUNTERING HEAVY RAINS. THROUGH 2 AM EST...THERE IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD TURN SEVERE...HOWEVER OVERALL SEVERE STORM CHANCES APPEAR TO BE DIMINISHING. THE RAIN WILL PERSIST FOR ABOUT AN HOUR AND A HALF AFTER THE LINE PASSES YOUR LOCATION. TEMPERATURES WILL DROP 20 DEGREES WITHIN ONE HOUR. STAY TUNED TO WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE WARNINGS REGARDING THIS WEATHER SITUATION. CS
The Nashville radar (KOHX), 52 km away, was scanning. The volume nearest the first event began at 05:23 UTC.
5 thunderstorm wind. Local standard time, as filed.
Several trees were downed in the vicinity of the intersection of KY 240 and KY 622. Dime sized hail was also reported.
A storm spotter measured a 68 MPH wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492938, 5492937, 5492939, 5492940, 5492941.